MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a ped3 pipeline vantage had difficult placement and was not able to be resheathed.A ped2 pipeline shield was used and would not open distally.While deploying the ped3 pipeline vantage, to reposition and adjust, the healthcare provider (hcp) tried to resheath it, but the device got stiff and it did not allow him to resheath.It was reported as movement during placement.Only one pipeline was being used.There was severe friction or difficulty during delivery and positioning.The ped3 was implanted at the intended location.The ped3 missed the landing zone.A snare/retrieval device was used.The device did not jump during deployment.The ped3 was placed at least 3mm past the aneurysm neck on each side.No side branches were covered by the pipeline.The tip of the catheter did not move during deployment.  the hcp tried to use ped2 pipeline shield in the same patient after the failure of ped3 pipeline vantage, but it did not open distally even after multiple tries.It was not positioned in a bend.More than 50% had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.No additional steps were required to open the pipeline.The ped2 was removed from the patient with the microcatheter.The devices were used for an indication that was not approved.They were used on a wide neck aneurysm.The devices were prepared as indicated in the instructions for use (ifu).Doctor used a different flow diverter from the other manufacturer and it was successfully deployed.The patient was being treated for an unruptured, amorphous aneurysm.The distal landing "zine" was 3.7mm and the proximal "lainding" "zine" was 4.61mm. while deploying the ped3 pipeline vantage, to reposition and adjust, the healthcare provider (hcp) tried to resheath it, but the device got stiff and it did not allow him to resheath.Only one pipeline was being used.There was severe friction or difficulty during delivery and positioning.The ped3 was implanted at the intended location.The ped3 missed the landing zone.A snare/retrieval device was used.The device did not jump during deployment.The ped3 was placed at least 3mm past the aneurysm neck on each side.No side branches were covered by the pipeline.The tip of the catheter did not move during deployment.  the hcp tried to use ped2 pipeline shield in the same patient after the failure of ped3 pipeline vantage but it did not open distally even after multiple tries.It was not positioned in a bend.More than 50% had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.No additional steps were required to open the pipeline.The ped2 was removed from the patient with the microcatheter.The devices were used for an indication that was not approved.They were used on a wide neck aneurysm.The devices were  doctor used a different flow diverter from the other manufacturer and it was successfully deployed.Vessel tortuosity was moderate.  ancillary devices: sheath, phenom plus guide catheter, phenom 27 microcatheter, guidewire.
 
Additional Manufacturer Narrative
Report related to regulatory report: 2029214-2022-00913.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14557895
Report Number2029214-2022-00914
Device Sequence Number5095816
Product Code OUT
UDI-Device Identifier00763000284596
UDI-Public00763000284596
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberPED2-475-12
Device Catalogue NumberPED2-475-12
Device Lot NumberB112531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/01/2022
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown